Skip to content

Drug interactions

Indacaterol-glycopyrronium + Lopinavir

Severity: Moderate

Indacaterol-glycopyrronium and Lopinavir: moderate interaction.

Last updated

For healthcare professionals — reference only. This page is a brief summary, not medical advice and not a substitute for official labeling or clinical judgement. Always verify before prescribing or dispensing.

Summary

Lopinavir/ritonavir can prolong the QT interval and the ritonavir component strongly inhibits CYP3A4 and P-gp, which may raise indacaterol exposure. Together this increases the likelihood of beta-agonist cardiac effects.

What this interaction means in plain words

Indacaterol-glycopyrronium and Lopinavir can affect each other. The combination is often manageable, but it may need a change of dose, a change of timing, or extra checks while both are taken.

Indacaterol-glycopyrronium belongs to Respiratory; Lopinavir belongs to Anti Virals.

Evidence level: Moderate

Why it happens

CYP3A4/P-gp inhibition raises indacaterol levels, with additive effects on cardiac repolarisation.

What to do

Monitor heart rate, potassium and ECG in patients with cardiac risk factors. No dose change is usually required at standard inhaled doses.

What to ask your pharmacist

  • Should I take them at different times of day?
  • Does the dose of either medicine need to change?
  • Is there anything I should avoid, such as alcohol or certain foods, while on both?

Bring a full list of your medicines, including over-the-counter products, supplements and herbal remedies, to every pharmacy visit.

Pro+ members

Unlock the full page

Create an account and start a Pro+ trial to unlock the full management advice for Indacaterol-glycopyrronium and Lopinavir, the additional notes, the evidence detail and the whole-prescription interaction checker.

  • Full clinical management advice
  • Additional notes
  • Evidence detail
  • Interaction checker for a whole prescription

Try Pro+ free for 14 days on the web. No card needed.

Frequently asked questions

Can I take Indacaterol-glycopyrronium with Lopinavir?

MediHelp rates the interaction as moderate. Indacaterol-glycopyrronium and Lopinavir can affect each other. The combination is often manageable, but it may need a change of dose, a change of timing, or extra checks while both are taken. Lopinavir/ritonavir can prolong the QT interval and the ritonavir component strongly inhibits CYP3A4 and P-gp, which may raise indacaterol exposure. Together this increases the likelihood of beta-agonist cardiac effects.

How serious is the interaction between Indacaterol-glycopyrronium and Lopinavir?

MediHelp rates it moderate, on a four-level scale (minor, moderate, major, contraindicated) based on published labels and references. What to do, in brief: Monitor heart rate, potassium and ECG in patients with cardiac risk factors. No dose change is usually required at standard inhaled doses.

What other medicines interact with Indacaterol-glycopyrronium?

MediHelp also lists interactions of Indacaterol-glycopyrronium with, for example, Amisulpride, Arformoterol, Arsenic trioxide. The full list is on the Indacaterol-glycopyrronium page.

Full monographs, dosing and an interaction checker in the MediHelp app

Open the complete reference, check multi-drug interactions and use dosing tools in the MediHelp app.

Browse A–Z · Drug interactions

Get the app Sign in